MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the femoral artery.A 6.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during the inflation at 5 atmospheres, the balloon ruptured.The device was removed and no balloon fragments left on the patient's body.The procedure was completed with another of the same device.No patient complications nor injuries were reported and the patient's status was fine.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the femoral artery.A 6.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during the inflation at 5 atmospheres, the balloon ruptured.The device was removed and no balloon fragments left on the patient's body.The procedure was completed with another of the same device.No patient complications nor injuries were reported and the patient's status was fine.It was further reported that the target lesion was 50% stenosed and was located in the non-tortuous and moderately calcified vessel.The balloon was inflated once before it ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4.Lot number: corrected from 25976762 to 26077796.D4.Expiration date: correction from 09/07/2023 to 09/25/2023.D4.Unique identifier (udi) #: corrected from (b)(4).H4: device manufacture date corrected from 09/07/2020 to 09/25/2020.Device evaluation by mfr: the mustang 6 x60, 75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 24mm proximal from the distal markerband.The inflation device was verified at 24 atmospheres before and after use with a calibrated pressure gauge.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11324402
Report Number2134265-2021-01691
Device Sequence Number4010752
Product Code FGE
UDI-Device Identifier08714729793939
UDI-Public08714729793939
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026077796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/15/2021
04/15/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/19/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR